MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2762-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Edema (1820); Extravasation (1842); Tingling (2171)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received indicating that during a bolus of medication through a smiths medical deltec® gripper plus® safety needle the patient reported tingling and noted edema to the side of the perfusion.The infusion was stopped, doctor notified and extravasation protocol initiated.The patient was subsequently admitted to the hospital overnight for observation and discharged home the following day with no adverse effects.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7149806
Report Number3012307300-2017-02654
Device Sequence Number1275637
Product Code FPA
UDI-Device Identifier10610586025556
UDI-Public10610586025556
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date10/04/2022
Device Catalogue Number21-2762-24
Device Lot Number37X1292
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age87 YR
Patient Weight45